Alert archive / Ohio / Wind Advisories in 2025

Wind Advisory 2, NWS Wilmington, OH

March 4, 20258 counties in Indiana; 12 counties in Kentucky; 32 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Mar 4, 2025, 1:46 PM EST for 8 counties in Indiana; 12 counties in Kentucky; 32 counties in Ohio. It took effect at Mar 4, 2025, 9:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2025, 1:46 PM EST (18:46 UTC)
In effect from
Mar 4, 2025, 9:00 PM EST
Expired
Mar 5, 2025, 5:00 AM EST
In force
8 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3013 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS71 KILN 041846
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
146 PM EST Tue Mar 4 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050515-
/O.NEW.KILN.WI.Y.0002.250305T0200Z-250305T1000Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-
Licking-Preble-Montgomery-Greene-Fayette-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Versailles, Franklin, Warsaw, Osgood,
Batesville, Wilmington, Crittenden, Aurora, Augusta, Tipp City,
Tollesboro, Winchester, Erlanger, Independence, Withamsville,
Mount Repose, Highland Heights, Florence, Greenfield, Head Of
Grassy, Xenia, Mount Olivet, Maysville, St. Marys, Kenton,
Springboro, Brookville, Downtown Columbus, Chillicothe,
Portsmouth, Fairfield, Ada, Greendale, Dillsboro, Bellevue,
Newport, Manchester, Pike Lake, Kettering, Sidney, Williamstown,
Lebanon, Wapakoneta, Summerside, Aberdeen, Brooksville, Logan,
Washington Court House, Camp Dix, Middletown, Owenton, Seaman,
Milan, Delaware, Plain City, Vanceburg, Oakbrook, Coldwater, Day
Heights, Landen, Georgetown, Liberty, Richmond, Alexandria,
Rising Sun, West College Corner, London, Covington, Piqua,
Ripley, Springfield, Marysville, Vevay, Mount Orab, Greenville,
Fort Thomas, Oxford, New Bremen, Circleville, Bellefontaine,
Troy, Minster, Camden, Hamilton, Peebles, Waverly, Hidden Valley,
Celina, Pickerington, Blanchester, Bright, West Union, Piketon,
Burlington, Mason, Eaton, Dayton, Wheelersburg, Connersville,
Milford, Mulberry, Dry Ridge, Hillsboro, Butler, Lancaster,
Downtown Cincinnati, Mount Carmel, Newark, Urbana, Fairborn,
Beavercreek, Lawrenceburg, Carrollton, Falmouth, Downtown Dayton,
and West Jefferson
146 PM EST Tue Mar 4 2025

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST 
WEDNESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts over 45 mph 
  expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...From 9 PM this evening to 5 AM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

NWS
2 follow-up statements
628 
WWUS71 KILN 050205
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
905 PM EST Tue Mar 4 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-051000-
/O.CON.KILN.WI.Y.0002.000000T0000Z-250305T1000Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-
Licking-Preble-Montgomery-Greene-Fayette-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Portsmouth, Kenton, Falmouth,
Withamsville, St. Marys, Lancaster, Aurora, Oxford, Florence,
Warsaw, Troy, Bright, Kettering, West Union, Urbana, Downtown
Cincinnati, Hillsboro, Oakbrook, Piketon, Mount Olivet, New
Bremen, Delaware, Xenia, Brooksville, Downtown Columbus,
Washington Court House, Tipp City, Waverly, Aberdeen, Celina,
Summerside, Dillsboro, Hamilton, Osgood, Hidden Valley, West
Jefferson, Pike Lake, Vanceburg, Alexandria, Chillicothe,
Franklin, Mount Carmel, Augusta, Middletown, Plain City, Head Of
Grassy, Camden, Tollesboro, Mount Orab, Greenville, Vevay,
Carrollton, Milford, Springfield, Butler, Beavercreek,
Wapakoneta, Erlanger, Mount Repose, Rising Sun, Fairborn,
Greendale, Fort Thomas, London, Ada, Marysville, Mason, Dry
Ridge, Williamstown, Sidney, Owenton, Georgetown, Downtown
Dayton, West College Corner, Newark, Versailles, Newport,
Manchester, Bellevue, Logan, Greenfield, Peebles, Bellefontaine,
Circleville, Day Heights, Crittenden, Independence, Connersville,
Fairfield, Liberty, Pickerington, Lebanon, Wilmington, Covington,
Maysville, Seaman, Camp Dix, Highland Heights, Richmond, Milan,
Mulberry, Lawrenceburg, Piqua, Minster, Brookville, Springboro,
Batesville, Eaton, Coldwater, Blanchester, Wheelersburg, Ripley,
Burlington, Winchester, Dayton, and Landen
905 PM EST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...Until 5 AM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

Hatzos
553 
WWUS71 KILN 050937
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
437 AM EST Wed Mar 5 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-051045-
/O.EXP.KILN.WI.Y.0002.000000T0000Z-250305T1000Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union-Delaware-Miami-Champaign-Clark-Madison-Franklin-
Licking-Preble-Montgomery-Greene-Fayette-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Pickerington, Downtown Columbus, Landen,
Georgetown, Mount Orab, West College Corner, Circleville,
Versailles, Head Of Grassy, Dillsboro, Downtown Cincinnati,
Piketon, Rising Sun, Urbana, Hidden Valley, Vanceburg,
Wilmington, Middletown, Mount Repose, Aurora, Falmouth, Sidney,
Bright, Owenton, Downtown Dayton, Maysville, Xenia, Mason,
Batesville, Delaware, West Union, Dry Ridge, Eaton, Liberty,
Ripley, Waverly, Manchester, Greendale, Washington Court House,
Peebles, Newport, Newark, Lebanon, Withamsville, Springfield,
Plain City, West Jefferson, Covington, Wapakoneta, Mulberry,
Aberdeen, Kenton, Piqua, Hillsboro, Crittenden, Greenville,
Celina, Independence, Tollesboro, Camp Dix, Highland Heights,
Oxford, Blanchester, Winchester, Bellevue, Bellefontaine,
Carrollton, Brooksville, Portsmouth, Lancaster, St. Marys, Pike
Lake, Marysville, Osgood, Camden, Chillicothe, Vevay, Brookville,
Minster, Tipp City, Milford, Burlington, Warsaw, Wheelersburg,
Coldwater, Mount Olivet, Troy, Mount Carmel, New Bremen,
Summerside, Fort Thomas, Franklin, Day Heights, Springboro,
Lawrenceburg, Greenfield, Williamstown, Connersville, Logan,
Erlanger, Florence, Oakbrook, Butler, Hamilton, Richmond,
Alexandria, Beavercreek, Fairborn, Seaman, Milan, Fairfield,
London, Ada, Augusta, Kettering, and Dayton
437 AM EST Wed Mar 5 2025

...WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

Advisory level gusts have subsided, however, gusty conditions are 
expected to continue throughout the day on Wednesday, with gusts to 
45 MPH possible at times.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 4, 12:51 PM EST, 55 minutes earlier.

Area forecast discussion, Mar 4, 12:51 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1251 PM EST Tue Mar 4 2025

.SYNOPSIS...
A strong low pressure system will move through the Ohio Valley
and Great Lakes region over the next several days bringing
warmer temperatures, gusty winds, and rainfall to the area on
Tuesday and Wednesday. Cooler temperatures arrive for the end of
the work week as the system departs.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor changes made to the grids with the morning update. Main
focus was to blend in lower dewpoints to blended data based on
current observational trends. This led to relative humidity
values in the 25-30 percent range this afternoon across south
central Ohio into northeast Kentucky. Winds will become a bit
gusty along and west of the Interstate 71 corridor later this
morning through the afternoon as the pressure gradient tightens
ahead of a deep surface low moving northeast through the plains
states.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
A 75 to 80 kt 850 mb jet will be moving into the forecast area
Tuesday evening and widespread rainfall arrives with this
feature and will move from southwest to northeast across the
area. Initially, momentum transfer processes will dominate on
the nose of this feature give the dry air in place in the lower
levels and we'll likely see some strong wind gusts. The current
plan is to handle these as they arrive with short fused
products, though this thinking may change during the day shift.
As the rainfall moves east and the profile saturates, it may
become difficult for additional strong gusts to make it down to
the surface, though, we're still anticipating breezy conditions.
Forecast soundings continue to indicate elevated instability
overnight, so have kept mention of thunder in the grids.

Heaviest rain moves east out of the region by sunrise and we
get briefly dry slotted Wednesday morning. At this point, the
center of the low will be moving over the western Great Lakes
along with the closed upper level trough and we'll have quite a
tight pressure gradient will be over us. Lapse rates steepen
during daytime hours and there is a robust signal for strong
synoptic wind gusts through much of Wednesday. Right now, have
gusts tickling 40 knots in the grids. May end up needing an
Advisory for Wednesday, but have held off right now and opted
for mention in the HWO.

High temperatures on Wednesday (mid 50s along OH/IN/KY border,
low 60s central OH/northern KY) will occur in the morning hours
as a cold front is poised to wrap around into our region. This
will bring additional rain showers to the area and a surge of
cold air. As the low continues to wrap up and CAA continues, any
remaining precipitation will likely transition to a wintry mix
then eventually to all snow by Wednesday night. Overnight lows
into Thursday fall to the 20s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Occluded storm system will be pulling away to the northeast into
southeast Canada on Thursday. It will still be windy for a good part
of the day, but gusts should start to ramp down later in the day,
and especially into the evening. There could be a few lingering snow
showers early on in the east, otherwise mainly cloudy skies will
show some clearing from the west during the afternoon. Highs will
range from the mid 30s north to the lower 40s south.

For Thursday night, a surface ridge will quickly traverse east
through the region. Partly cloudy skies will give way to increasing
clouds from the west ahead of the next weather system. Lows will
range from the mid 20s east to the lower 30s west.

For the period Friday into Friday night, a fast moving s/wv will
eject east from the central Plains to the Ohio Valley. This feature
will be associated with surface low pressure and a cold front.
Models differ on the exact track and strength of the low, and
therefore vary on thermal profiles from north to south. Have taken
an a blended approach due to the uncertainty.  This scenario brings
rain/snow to our northern zones with a chance of rain south on
Friday. For Friday night, the rain/snow line will move southeast as
colder air filters in before pcpn tapers off. Will keep snow
accumulations low at this point until there is a better consensus.
Highs on Friday will range from the upper 30s north to near 50 far
south. Lows Friday night will range from the mid 20s north to the
lower 30s south.

On Saturday, we should see a reprieve in the pcpn threat as surface
high pressure briefly makes a visit. Highs will range from the upper
30s north to the upper 40s south.

For Sunday into Sunday night, models differ on the strength and
timing of a mid level trough forecast to dig southeast across
southeast Canada into the eastern Great Lakes and New England. How
far south and southwest an associated cold front will push into our
area remains uncertain. This should be only be a temperature issue,
depending on what transpires. For now will forecast highs in the
upper 30s north to the mid 40s south with lows Sunday night dipping
back into the mid and upper 20s.

High pressure should make a return to our region on Monday. This
should be the start of a warming trend which is forecast to continue
into at least mid to late next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Southerly flow to increase this afternoon ahead of strong low
pressure and a preceding occluded front to the southwest of the
region. Initial showers associated with the front are likely to
begin in the 02Z to 04Z time frame. Due to a strong low level
jet racing north ahead of the system, peak gusts may approach
40 knots initially as the showers bring down the strong winds
aloft through relatively dry air. Can't rule out a rumble of
thunder... but will hold off on including this in the TAF until
confidence increases. Showers will tend to decrease in coverage
before dawn after the passage of the occluded front.

Wind gusts will continue into Wednesday as a dry slot slides
east through the morning hours. Heading into the afternoon, a
cold front will bring additional showers and potentially MVFR
ceilings into the extended CVG TAF period.

OUTLOOK...MVFR conditions likely Wednesday afternoon into
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...CA
NEAR TERM...
SHORT TERM...CA
LONG TERM...Hickman
AVIATION...
Hazardous weather outlook, Mar 4, 3:30 AM EST, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
330 AM EST Tue Mar 4 2025

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>056-060>065-070>072-077>080-050830-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware-
Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-Greene-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-Brown-
Highland-
330 AM EST Tue Mar 4 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, south central
Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Wind gusts around 45 MPH are possible tonight as a cold front moves
through the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts around 45 MPH will be possible at times on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ100-OHZ073-074-081-082-088-050830-
Lewis-Ross-Hocking-Adams-Pike-Scioto-
330 AM EST Tue Mar 4 2025

This Hazardous Weather Outlook is for northeast Kentucky, central
Ohio and south central Ohio.

.DAY ONE...Today and tonight.

A combination of relative humidities in the mid to upper 20 percent
range, dry antecedent conditions, and wind gusts up to 20 MPH will
create an elevated fire weather concern this afternoon.

Wind gusts around 45 MPH are possible at times tonight as a cold
front moves through the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts around 45 MPH will be possible at times on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2025Wind Advisories in Kentucky, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.